Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Cheyenne, WY

July 20, 2006Kimball County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 20, 2006, 6:55 PM MDT for Kimball County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2006, 6:55 PM MDT (00:55 UTC)
Expired
Jul 20, 2006, 7:22 PM MDT
In force
27 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Kimball County, NE

The radar

The Cheyenne radar (KCYS), 82 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 3:47 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2349 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 210055
SVRCYS
NEC105-210145-
/O.NEW.KCYS.SV.W.0091.060721T0055Z-060721T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT THU JUL 20 2006

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KIMBALL COUNTY IN THE PANHANDLE OF NEBRASKA

* UNTIL 745 PM MDT

* AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN
  LARAMIE COUNTY...OR ABOUT 24 MILES SOUTHWEST OF KIMBALL...AND
  MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHERN KIMBALL COUNTY AT 710 PM MDT

LAT...LON 4117 10405 4101 10405 4100 10341 4115 10356

$$
1 follow-up statement
000 
WWUS55 KCYS 210122
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
721 PM MDT THU JUL 20 2006

NEC105-210131-
/O.CAN.KCYS.SV.W.0091.000000T0000Z-060721T0145Z/
KIMBALL NE-
721 PM MDT THU JUL 20 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KIMBALL COUNTY IS
CANCELLED...

AT 720 PM MDT...DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED 
THE WARNING HAD MOVED OUT OF THE AREA. THUS...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
THURSDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN
WYOMING.

LAT...LON 4117 10405 4101 10405 4100 10341 4115 10356

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 20, 2:30 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
230 PM MDT THU JUL 20 2006

.SHORT TERM...NOW THROUGH SATURDAY...UPPER VORT IS MAKING ITS WAY
THROUGH CENTRAL WYOMING AT THIS TIME...AND PRECIP IS BECOMING MORE
CONVECTIVE IN NATURE.  LIKELY POPS APPEAR WARRANTED TROUGH THE LATE
AFTERNOON IN THE WYOMING PLAINS WITH ACTIVITY CONTINUING IN THE NEB
PANHANDLE UNTIL LATER IN THE EVENING.  GFS AND WRF PROG A MCS TO
DEVELOP AROUND 03Z...AND THAT FEATURE SHOULD BE OUT OF THE AREA BY
MIDNIGHT.  WITH UPPER SUPPORT WANING AT THAT TIME...ONLY SHOWERS
WILL EXIST IN THE LIGHT UPSLOPE REGIME THROUGH THE MORNING HOURS.
ATMOSPHERE SHOULD DRY OUT THROUGH THE DAY TOMORROW AS NW FLOW ALOFT
INITIATES AHEAD OF A VERY STRONG WESTERN CONUS RIDGE. THIS RIDGE
WILL SLIDE SLOWLY EASTWARD THROUGH THE WEEKEND AND BRING WARMER AND
DRIER CONDITIONS WITH IT.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. STRONG UPPER LEVEL
RIDGE OVER WESTERN UNITED STATES WILL LEAD TO WARMER CONDITIONS FOR
SATURDAY THROUGH EARLY NEXT WEEK.  WILL BE DRY INITIALLY ACROSS MUCH
OF THE CWA...EXCEPT FOR AN ISOLATED SHOWER OR THUNDERSTORM THAT MAY
DEVELOP OVER THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS EACH
AFTERNOON. HOWEVER...VERY LOW GRADE POPS EXPECTED AT THIS TIME. WRF
SHOWS 700MB INCREASE ONCE AGAIN SUNDAY AFTERNOON WITH TEMPERATURES
REACHING UP TO 20C IN WESTERN PORTIONS OF THE CWA. HIGH TEMPERATURES
ON SUNDAY EXPECTED TO WARM 4 TO 6F DEGREES COMPARED TO
SATURDAY...WITH EASTERN WYOMING AND NEBRASKA PANHANDLE IN UPPER 80S
TO LOWER 90S. MONDAY WILL BE SIMILAR TO SUNDAY IN TERMS OF HIGH
TEMPERATURES...BUT WILL START TO SEE SOME MORE MOISTURE FILTER INTO
WESTERN PORTIONS OF WYOMING LEADING TO A SLIGHT CHANCE OF
THUNDERSTORMS FOR AREAS WEST OF LARAMIE. SEVERAL UPPER LEVEL
DISTURBANCES BEGIN TO ROTATE AROUND THE UPPER LEVEL RIDGE WITH
LEESIDE SURFACE LOW DEVELOPING ON TUESDAY AND MOVING INTO SOUTH
DAKOTA AND NORTHERN NEBRASKA ON WEDNESDAY. EXPECT HIGH TEMPERATURES
TO DECREASE SLIGHTLY WITH INCREASING CHANCES OF THUNDERSTORM
ACTIVITY ON TUESDAY THROUGH THURSDAY. ALTHOUGH TEMPERATURES WILL BE
LOWER ON WEDNESDAY AND THURSDAY...THEY WILL STILL REMAIN ABOVE
SEASONAL NORMALS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SOWKO/MG
Hazardous weather outlook, Jul 20, 10:50 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MDT THU JUL 20 2006

WYZ061>066-211045-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-
1050 AM MDT THU JUL 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

FOLLOWING THE MORNING SHOWERS....SCATTERED THUNDERSTORMS WILL
DEVELOP ALONG AND WEST OF THE LARAMIE RANGE EARLY THIS AFTERNOON.
THE ACTIVITY WILL MOVE TO THE SOUTHEAST AT 20 MPH AND END BY 7 PM.
THE STORMS THAT FORM WILL NOT PRODUCE SEVERE WEATHER.
HOWEVER...LIGHTNING...LOCAL WIND GUSTS TO 45 MPH...AND LIGHT TO
MODERATE RAIN ARE POSSIBLE.

SEVERE DROUGHT CONTINUES OVER CARBON COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE
AREA ON TUESDAY AND WEDNESDAY AFTERNOON AND EVENING.

FIRE DANGER WILL BE HIGH ALONG AND WEST OF THE LARAMIE RANGE
ON SATURDAY THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM
AND DRY.

SEVERE DROUGHT CONTINUES OVER CARBON COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NEZ001>003-019>021-054-055-WYZ059-060-067>070-211045-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
PINE BLUFFS-
1050 AM MDT THU JUL 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL FORM OVER THE LARAMIE RANGE EARLY THIS AFTERNOON
AND THEN MOVE EAST OR SOUTHEAST THROUGH THE LATE EVENING.  THE
ACTIVITY WILL WEAKEN AND END BETWEEN 6 PM AND 8 PM ACROSS SOUTHEAST
WYOMING...BUT WILL CONTINUE THROUGH MIDNIGHT OVER THE WESTERN
NEBRASKA PANHANDLE. SEVERE THUNDERSTORMS WILL BE POSSIBLE EAST OF
THE LARAMIE RANGE FROM MID AFTERNOON THROUGH LATE EVENING...HAIL TO
ONE INCH IN DIAMETER...WIND GUSTS TO 60 MPH...AND HEAVY RAINFALL ARE
POSSIBLE.  LOCALIZED FLOODING MAY OCCUR WITH WITH THE HEAVIER
STORMS.

SEVERE LONG TERM DROUGHT CONTINUES FOR THE SOUTHERN TWO THIRDS OF
THE NEBRASKA PANHANDLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE OVER THE
AREA ON WEDNESDAY AFTERNOON AND EVENING.

FIRE DANGER WILL BE HIGH EAST OF THE LARAMIE RANGE ON SATURDAY
THROUGH MONDAY AS WEATHER CONDITIONS WILL BE WARM AND DRY.

SEVERE DROUGHT CONTINUES OVER THE SOUTHERN TWO THIRDS OF THE
NEBRASKA PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
IN MOST AREAS EAST OF THE LARAMIE RANGE.

SOWKO

In the hours before

Local storm report, Jul 20, 4:31 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
431 PM MDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             10 SW CHUGWATER         41.65N 104.96W
07/20/2006  E1.75 INCH       LARAMIE            WY   LAW ENFORCEMENT

&&

GOERING
Local storm report, Jul 20, 4:53 PM MDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
453 PM MDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     HAIL             15 E CHUGWATER          41.76N 104.53W
07/20/2006  E2.50 INCH       GOSHEN             WY   TRAINED SPOTTER

0447 PM     HAIL             17 E CHUGWATER          41.76N 104.49W
07/20/2006  E1.75 INCH       GOSHEN             WY   LAW ENFORCEMENT

&&

GOERING
Local storm report, Jul 20, 5:27 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
527 PM MDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     5 S YODER               41.85N 104.29W
07/20/2006  E70.00 MPH       GOSHEN             WY   TRAINED SPOTTER

&&
Local storm report, Jul 20, 5:45 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
545 PM MDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             10 SW CHUGWATER         41.65N 104.96W
07/20/2006  E1.75 INCH       LARAMIE            WY   LAW ENFORCEMENT

0444 PM     TSTM WND GST     CHUGWATER               41.76N 104.82W
07/20/2006  M63.00 MPH       PLATTE             WY   TRAINED SPOTTER

            8-10 INCH COTTONWOOD TREE BLOWN DOWN

0444 PM     HAIL             CHUGWATER               41.76N 104.82W
07/20/2006  E0.25 INCH       PLATTE             WY   TRAINED SPOTTER

0446 PM     HAIL             15 E CHUGWATER          41.76N 104.53W
07/20/2006  E2.50 INCH       GOSHEN             WY   TRAINED SPOTTER

0447 PM     HAIL             17 E CHUGWATER          41.76N 104.49W
07/20/2006  E1.75 INCH       GOSHEN             WY   LAW ENFORCEMENT

0523 PM     TSTM WND GST     5 S YODER               41.85N 104.29W
07/20/2006  E70.00 MPH       GOSHEN             WY   TRAINED SPOTTER

&&
Local storm report, Jul 20, 6:45 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
645 PM MDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     6 WSW BURNS             41.16N 104.47W
07/20/2006                   LARAMIE            WY   PUBLIC

            MULTIPLE TREES KNOCKED DOWN...APPROXIMATELY 6 INCHES IN
            DIAMETER. SHINGLES KNOCKED OFF ROOF.

&&
Local storm report, Jul 20, 6:50 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT THU JUL 20 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     3 S BURNS               41.15N 104.36W
07/20/2006                   LARAMIE            WY   TRAINED SPOTTER

            ROOF REMOVED FROM BARN

&&

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.